MHRA advice to health professionals re statins

I was just browsing on MHRA website and came across the following statement from February 08 regarding Statins

' New advice for healthcare professionals

Patients should be made aware that treatment with any statin may sometimes be associated with depression, sleep disturbances, memory loss, and sexual dysfunction

Statins may very rarely be associated with interstitial lung disease. Patients should seek help from their doctor if they develop presenting features of interstitial lung disease such as dyspnoea, non-productive cough, and deterioration in general health (eg, fatigue, weight loss, and fever)'

So 6 years ago health professionals were supposedly informed by MHRA ( Medicines and Healthcare Products Regulatory Agency) to advise their patients on statins about above possible side effects.

If you suffer any of the above but feel pressure from your GP to keep taking statins or your GP doesn't believe it's side effects from the statins and they try and prescribe anti depressants or any other drug then please point them in the direction of MHRA website and the above statement.

4 Replies

  • Sonyajba - RE: "MHRA advice to health professionals re statins"

    Have you got the actual link to that information? I would like to read it up myself.


    Hopefully link works if not I'll try again

  • Thanks link worked got some reading to do now.

  • On left hand side of page you'll see a search area for any drug, just type in statins and click go and a list comes up, worth a look at all papers.

You may also like...